MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 8065198001
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is provided in sections b.5, d.9, h.3, h.6 and h.11.Two unopened sutures, in pouches and blisters, were received for the report of needle partially blunt.Samples were visually inspected, and both samples were found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The returned unopened samples were found to be conforming for visual inspections associated with the reported issue, therefore the needles partially blunt as described in the complaint was not confirmed.However, since the actual complaint samples were not returned, a root cause cannot be determined for the complaint as described by the customer.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Suture material samples are tested at incoming for tensile strength and diameter and visually inspected for any defects such as discoloration and frays.Sutures are also 100% inspected by trained operators for discoloration and frays and for proper attachment during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information is received indicated that, on occasion, ophthalmic needles did not allow completion of all eight stitches without applying pressure.The surgeon noted that after passing the needle twice, increased pressure was required for the remaining stitches.The needle was not dull but lacked optimal sharpness.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information is received indicates that an ophthalmic needles were blunt and do not cut through the cornea when suturing.This report is pertaining to one of three reports from same facility.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during corneal transplants procedure, ophthalmic suture needles were partially blunt.The surgery was completed with an alternative suture.There was no patient harm.

Brand Name
ALCON CLOSURE SYSTEM (ACS), NYLON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22176628
Report Number2523835-2025-00653
Device Sequence Number12752041
Product Code GAR
UDI-Device Identifier00380651980013
UDI-Public(01)00380651980013(17)290930(11)241031(10)174EY1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K930517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065198001
Device Lot Number174EY1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/07/2025
08/08/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/24/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown